A Answers (2)
Signs of vitamin D toxicity can include nausea, vomiting, lack of appetite, constipation, weakness, weight loss or any combination of these. If vitamin D levels get extremely high, it can do your body serious harm.
Vitamin D toxicity is almost always caused by taking too high a dose of vitamin D supplements, rather than from eating too much vitamin D -- rich food or from sun exposure. When you take in too much supplemental vitamin D, the levels of calcium in your blood can get too high. The “safe upper limit” of vitamin D for adults is 4,000 international units (IU) a day.
Signs of vitamin D toxicity may include constipation, stomach upset, ache, increased urination, increased blood pressure, cardiac arrhythmia, palpitations, and kidney stones. In children, appropriate dosages are lower, and even 400 IU per day may be toxic. It's a good idea to always speak with your doctor prior to starting any supplement program. If your doctor is not knowledgeable about supplements, consider seeing a nutritionist for assistance.
This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.